Yes, you can get bleeding or spotting between periods when you are on the pill. Often bleeding is related to the hormones in the pill you are taking and how you are taking the pill.
Bleeding is a common side effect for women when they first start taking the pill and it can last for a few months. If bleeding persists longer than that a woman may decide to switch to another type of birth control pills. You can also get bleeding if you have missed pills or taken then incorrectly.
Bleeding can also be caused by:
• Some sexually transmitted infections such as Chlamydia or gonorrhea
• Other medications
It would be a good idea to figure out if your bleeding is because of your pills or something else. I recommend you talk to the healthcare provide who gave you the pill or call the Sex Sense line at Options for Sexual Health 1-800-SEX-SENSE (1-800-739-7367).
Please leave a comment to let us know if this answers your question or if you need more information.
For other readers, please feel free to leave a comment, or let us know if this was helpful.